Retroperitoneal haemorrhage (RH) is not uncommon in patients with provoking events like trauma. However, spontaneous RH (SRH) is a rare and life-threatening complication described as the development of bleeding into the retroperitoneal cavity, appearing spontaneously and without a preceding history of trauma or other predisposing illness. We are reporting a case of an elderly patient with recurrent deep vein thrombosis who had developed SRH secondary to concurrent use of multiple anticoagulation agents, resulting from poor healthcare follow-up and lack of sufficient medication reconciliation. This article highlights the significance of recognising risk factors for SRH, as well as management strategies through literature review.
- drug interactions
- disease and health outcomes
- cardiovascular medicine
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.